MAUDE Adverse Event Report: CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 501814RMC
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the distal tip a 5mm angioguard embolic capture guidewire (ecgw) was kinked and was unable to cross the vessel.The device was not used and there were no reported injuries to the patient.This was during a carotid artery stenting (cas) procedure.Additional information was requested but was not provided.A non-sterile device was received inside a clear plastic bag and unpacked for visual evaluation.The returned components included the delivery sheath, filter introducer, torquing device, and the ecgw system inserted into the capture sheath; the remaining components were not returned for analysis.A kinked condition was observed on the guidewire approximately 65 cm from the proximal end and 5 cm from the distal tip.Premature peeling was observed on the delivery sheath from 27 cm to 107 cm from the distal tip.The membrane walls of the filter basket were kinked, and the distal tip of the ecgw system was kinked and unraveled.No other outstanding details were observed on the returned components.Inspection of the filter basket using a vision system confirmed the kinked condition of the membrane walls, with no damage observed on the filter struts, and the distal tip remained kinked and unraveled.Visual evaluation confirmed a kinked and unraveled condition at the distal tip of the ecgw system, a kinked guidewire, kinked membrane walls of the filter, and a premature peeling condition of the delivery sheath.The exact cause of the observed conditions could not be conclusively determined based on the evaluation, and the product analysis did not provide evidence to suggest that the observed conditions were related to manufacturing or design processes.The reported ¿distal tip (ecgw) ¿ kinked/bent¿ was seen during the product evaluation.The reported ¿delivery system ¿ tracking difficulty¿ could not be substantiated because images were not provided and this failure cannot be replicated in laboratory setting.Additionally, the malfunctions ¿distal tip (ecgw) ¿ unraveled/stretched¿ and ¿filter basket ¿ kinked/bent¿ were found during the evaluation.The exact cause of these findings cannot be determined; however, procedurally related factors cannot be excluded given the user encountered difficulties attempting to cross the lesion.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿caution: guidewires are delicate instruments and should be handled carefully.Prior to use, and when possible during the procedure, inspect the guidewire carefully for separation, bends, kinks, or damage of the filter basket assembly.Do not use defective equipment.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the distal tip a 5mm angioguard embolic capture guidewire (ecgw) was kinked and was unable to cross the vessel.The device was not used and there were no reported injuries to the patient.This was during a carotid artery stenting (cas) procedure.Additional information was requested but was not provided.The device will be returned for evaluation.Addendum: product evaluation revealed that the filter basket was kinked and the distal tip is unraveled.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key23831767
Report Number1016427-2025-00094
Device Sequence Number20100602
Product Code NTE
UDI-Device Identifier10705032054805
UDI-Public(01)10705032054805(17)261031(10)35272117
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number501814RMC
Device Lot Number35272117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Initial Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown